Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 80, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2006, 6:40 PM CDT for Mississippi County, New Madrid County, Scott County, Missouri. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 6:40 PM CDT (23:40 UTC)
- Expired
- May 25, 2006, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Mississippi County, MO, New Madrid County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 77 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:55 PM CDT | HAIL 1 | Vanduser, MO | |
| May 25, 6:58 PM CDT | HAIL 1.75 | Salcedo, MO | GOLFBALL SIZE HAIL. |
| May 25, 7:02 PM CDT | HAIL 0.75 | Sikeston, MO | THIS REPORT WAS ON THE NORTHERN CITY LIMITS OF SIKESTON. |
| May 25, 7:45 PM CDT | HAIL 1.75 | 2 N Sikeston, MO | FELL AT INTERSECTION OF U.S. HWY. 61 AND STATE ROUTE HH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1785 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 252340
TORPAH
MOC133-143-201-260045-
/O.NEW.KPAH.TO.W.0080.060525T2340Z-060526T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI.
NEW MADRID COUNTY IN SOUTHEAST MISSOURI.
SCOTT COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 745 PM CDT.
* AT 635 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MOREHOUSE...OR
NEAR SIKESTON...MOVING EAST AT 25 MPH. SPOTTERS HAVE SIGHTED A
ROTATING WALL CLOUD JUST WEST OF SIKESTON. THIS STORM HAS ALSO
PRODUCED A TORNADO AND BASEBALL SIZE HAIL.
* LOCATIONS IN THE WARNING INCLUDE VANDUSER...ORAN...MORLEY...
MINER...LAMBERT...KELSO...HAY-WOOD CITY...HAYWOOD CITY...
BLODGETT...BERTRAND AND BENTON.
LAT...LON 3711 8974 3694 8970 3677 8970 3679 8940
3722 8951
$$1 follow-up statement
000
WWUS53 KPAH 260013
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT THU MAY 25 2006
MOC133-143-201-260045-
/O.CON.KPAH.TO.W.0080.000000T0000Z-060526T0045Z/
SCOTT MO-MISSISSIPPI MO-NEW MADRID MO-
711 PM CDT THU MAY 25 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NEW
MADRID...MISSISSIPPI AND SCOTT COUNTIES...
AT 635 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A ROTATING WALL
CLOUD APPROACHING THE WARNED AREA. LARGE HAIL HAS ALSO BEEN REPORTED
WITH THIS STORM INCLUDING QUARTER SIZE HAIL IN SIKESTON. THIS STORM
WAS LOCATED NEAR MOREHOUSE...OR ABOUT 7 MILES WEST OF SIKESTON.
MOVEMENT WAS TOWARD THE EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE VANDUSER...ORAN...MORLEY...MINER...
LAMBERT...KELSO...HAY-WOOD CITY...HAYWOOD CITY...BLODGETT...BERTRAND
AND BENTON.
LAT...LON 3711 8974 3694 8970 3677 8970 3679 8940
3722 8951
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:00 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 25, 1:00 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT THU MAY 25 2006 .DISCUSSION... WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW. SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING. 12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE. WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 10:00 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1000 AM CDT THU MAY 25 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1000 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY. CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...AS WELL AS ON FRIDAY.
In the hours before
Local storm report, May 25, 6:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
630 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM FUNNEL CLOUD LYNNVILLE 38.20N 87.32W
05/25/2006 WARRICK IN TRAINED SPOTTER
&&
DLLLocal storm report, May 25, 6:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
631 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
05/25/2006 DAVIESS KY TRAINED SPOTTER
SEVERAL TREES DOWN ALONG HIGHWAY 231 SOUTH OF BYPASS.
&&
SMITTYLocal storm report, May 25, 6:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL OWENSBORO 37.76N 87.12W
05/25/2006 M0.88 INCH DAVIESS KY TRAINED SPOTTER
REPORTED ALONG HIGHWAY 231 NEAR THE BYPASS.
&&
SMITTYLocal storm report, May 25, 6:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM FUNNEL CLOUD 4 N ESSEX 36.87N 89.86W
05/25/2006 STODDARD MO TRAINED SPOTTER
FUNNEL IS HALFWAY TO THE GROUND.
&&
SMITTYLocal storm report, May 25, 6:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
637 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL NEWBURGH 37.95N 87.40W
05/25/2006 E1.00 INCH WARRICK IN CO-OP OBSERVER
&&
DLLLocal storm report, May 25, 6:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FUNNEL CLOUD UTICA 37.61N 87.11W
05/25/2006 DAVIESS KY EMERGENCY MNGR
FUNNEL REPORTED JUST WEST OF COMMUNITY NEAR JACKSON ROAD
AND HIGHWAY 140. FUNNEL WAS JUST ABOVE THE TREE LINE.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:21 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 54 min |
| May 24, 10:21 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 54 min |
| May 25, 5:02 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard, Wayne | 73 min |
| May 25, 5:19 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 41 min |
| May 25, 5:35 PM CDT | Tornado Warning | PAH | Stoddard | 40 min |
| May 25, 5:48 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 57 min |
| May 25, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 35 min |
| May 25, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott | 74 min |
| May 25, 6:10 PM CDT | Tornado Warning | PAH | Stoddard | 50 min |
| May 25, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 67 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.